Alert archive / Texas / Red Flag Warnings in 2012
Red Flag Warning 7, NWS San Angelo, TX
NWS San Angelo, TX issued this red flag warning at Mar 2, 2012, 3:42 AM CST for Crockett County, Texas. It took effect at Mar 2, 2012, 1:00 PM CST. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2012, 3:42 AM CST (09:42 UTC)
- In effect from
- Mar 2, 2012, 1:00 PM CST
- Expired
- Mar 2, 2012, 2:56 PM CST
- In force
- 116 min
- Issued by
- NWS San Angelo, TX
County Crockett County, TX
The radar
The San Angelo radar (KSJT), 113 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.7 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 6270 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
163 WWUS84 KSJT 020942 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 342 AM CST FRI MAR 2 2012 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED ACROSS PORTIONS OF WEST CENTRAL TEXAS THIS AFTERNOON.... .ELEVATED TO CRITICAL FIRE CONDITIONS ARE EXPECTED THIS AFTERNOON ACROSS THE BIG COUNTRY...CONCHO VALLEY AND NORTHERN EDWARDS PLATEAU. MOST OF THE AREA WILL SEE 20 FOOT WIND SPEEDS OF 15 MPH OR LESS BUT WEST WINDS ARE EXPECTED TO INCREASE TO NEAR 20 MPH ACROSS CROCKETT COUNTY DURING THE MID TO LATE AFTERNOON HOURS... COMBINING WITH RELATIVE HUMIDITY VALUES OF 6 TO 10 PERCENT. WINDS WILL SHIFT TO THE NORTH LATE THIS AFTERNOON AND EVENING AS A SECONDARY COLD FRONT MOVES ACROSS THE AREA. TXZ064-065-071-072-077-078-021045- /O.CAN.KSJT.FW.A.0004.120302T1900Z-120303T0000Z/ STERLING-COKE-IRION-TOM GREEN-SCHLEICHER-SUTTON- 342 AM CST FRI MAR 2 2012 ...FIRE WEATHER WATCH IS CANCELLED THE CONCHO VALLEY...SCHLEICHER AND SUTTON COUNTIES.... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS CANCELLED THE FIRE WEATHER WATCH THAT WAS IN EFFECT FOR THE CONCHO VALLEY... SCHLEICHER AND SUTTON COUNTIES. NORTHWEST WINDS WILL INCREASE TO AROUND 15 MPH THIS AFTERNOON WITH RELATIVE HUMIDITY VALUES OF 8 TO 12 PERCENT. THIS WILL RESULT IN ELEVATED FIRE WEATHER CONDITIONS. HOWEVER...CRITICAL THRESHOLDS ARE NOT EXPECTED TO BE MET. $$ TXZ076-030100- /O.UPG.KSJT.FW.A.0004.120302T1900Z-120303T0000Z/ /O.NEW.KSJT.FW.W.0007.120302T1900Z-120303T0100Z/ CROCKETT- 342 AM CST FRI MAR 2 2012 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR CROCKETT COUNTY... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CST THIS EVENING. * AFFECTED AREA: CROCKETT COUNTY. * WIND: WEST TO NORTHWEST 20 FOOT WINDS AROUND 20 MPH THIS AFTERNOON. * HUMIDITY: 6 TO 10 PERCENT. * IMPACTS: ACCIDENTAL IGNITIONS WILL GROW AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. * TIMING: 1 PM TO 7 PM FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT JOHNSON
1 follow-up statement
605 WWUS84 KSJT 022056 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 256 PM CST FRI MAR 2 2012 TXZ076-022200- /O.CAN.KSJT.FW.W.0007.000000T0000Z-120303T0100Z/ CROCKETT- 256 PM CST FRI MAR 2 2012 ...RED FLAG WARNING IS CANCELLED FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR CROCKETT COUNTY... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS CANCELLED THE RED FLAG WARNING. WINDS AT 20 FEET ABOVE GROUND LEVEL WILL REMAIN BELOW OUR 20 MPH THRESHOLD THIS AFTERNOON. THUS...WE NO LONGER EXPECT CRITICAL FIRE WEATHER CONDITIONS ACROSS CROCKETT COUNTY. $$ HUBER
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Mar 2, 3:34 AM CST, 8 minutes earlier.
Area forecast discussion, Mar 2, 3:34 AM CST, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 334 AM CST FRI MAR 2 2012 .SHORT TERM... THE LEADING EDGE OF A SURFACE COLD FRONT EXTENDS SOUTHWEST FROM A DEEPENING LOW PRESSURE CENTER OVER EXTREME NORTHEAST OK...TO LAWTON...TO BROWNFIELD AS OF 08Z. THE UPPER LEVEL SHORTWAVE TROF IS MOVING ACROSS KS WITH A STRONG H25 JET EXTENDING FROM SOUTHWEST TO NORTHEAST ACROSS THE SOUTHERN PLAINS. AHEAD OF THE FRONT...A DRYLINE HAS ALREADY MOVED ACROSS THE NORTHWEST HALF OF THE CWA...DROPPING DEWPOINTS INTO THE TEENS AND SHIFTING WINDS TO THE WSW. THE INITIAL COLD FRONT WILL MOVE INTO THE CWA THIS MORNING SHIFTING WINDS TO THE NORTHWEST. HOWEVER...A STRONG H7 JET WILL MOVE ACROSS THE TRANS PECOS REGION TODAY AND WITH SUFFICIENT VERTICAL MIXING...WE WILL TAP INTO THESE STRONGER WINDS. THE MAIN IMPACT WILL BE FELT ACROSS THE CONCHO VALLEY AND NORTHERN EDWARDS PLATEAU. WINDS WILL BE LIGHT AROUND MIDDAY BUT BY AROUND 2 PM WE SHOULD BEGIN TO SEE WEST WINDS INCREASE TO 15-20 MPH. THIS WILL KEEP ROUGHLY THE SOUTHWEST HALF OF THE CWA IN THE WARM SECTOR THIS AFTERNOON. TEMPS SHOULD RESPOND BY WARMING TO NEAR 80 DEGREES. BEHIND THE FRONT...TEMPS WILL GENERALLY REMAIN IN THE MID 60S TO LOWER 70S. THE COLD FRONT WILL ACCELERATE SOUTH AFTER SUNSET AIDED IN PART BY A SECONDARY PUSH BUT ALSO BECAUSE OF THE LOSS OF DIURNAL MIXING. WINDS WILL INCREASE TO 15-20 MPH IN THE WAKE OF THE FRONT FOR A FEW HOURS BEFORE FALLING BELOW 10 MPH AFTER MIDNIGHT. TEMPS ARE EXPECTED TO FALL INTO THE 30S ACROSS MUCH OF THE BIG COUNTRY...CONCHO VALLEY AND NORTHERN EDWARDS PLATEAU. THE HEARTLAND AND NORTHWEST HILL COUNTRY MAY REMAIN SUFFICIENTLY MIXED TO KEEP TEMPS IN THE LOWER 40S. JOHNSON && .LONG TERM... THE FORECAST AREA WILL BE UNDER A NORTHWEST FLOW ALOFT IN THE WAKE OF THE DEPARTING UPPER LEVEL TROUGH THAT WILL BE OVER THE SOUTHERN MISSISSIPPI VALLEY BY LATE SATURDAY NIGHT. A BROAD UPPER LEVEL RIDGE WILL BUILD OVER THE WESTERN HALF OF THE NATION INTO THE BEGINNING OF THE COMING WEEK. THE NEXT UPPER LEVEL TROUGH WILL PUSH INTO THE PACIFIC NORTHWEST BY TUESDAY MORNING AS THE UPPER LEVEL RIDGE MOVES OVER THE EASTERN HALF OF THE NATION...WITH A RESULTING ZONAL FLOW ALOFT OVER THE FORECAST AREA. THE UPPER LEVEL TROUGH WILL MOVE SOUTHEAST INTO WEDNESDAY...CLOSING OFF OVER THE FOUR CORNERS AREA. AHEAD OF THE APPROACHING SYSTEM...GULF MOISTURE WILL FLOW NORTH ACROSS THE FORECAST AREA. AS THE APPROACHING SYSTEM CONTINUES TO MOVE SOUTHEAST OVER EASTERN NEW MEXICO WEDNESDAY NIGHT...A COLD FRONT WILL PUSH SOUTH INTO THE PANHANDLE. A TIGHTENING DRYLINE SITUATED WEST OF THE CWA AND CURVING NORTHEAST INTO THE RED RIVER AREA WILL PROVIDE A FOCUS FOR SHOWERS AND THUNDERSTORMS FROM THE PERMIAN BASIN TO THE SOUTHERN PANHANDLE AREA WEDNESDAY NIGHT INTO EARLY THURSDAY. AS THE DRYLINE/COLD FRONT MOVES THROUGH THE FORECAST AREA DURING THE DAY ON THURSDAY...THERE WILL BE A SLIGHT CHANCE OF SHOWERS FOR THE CWA DURING THE DAY WITH A CHANCE OF THUNDERSTORMS OVER THE AREA BY LATE THURSDAY AND THROUGH THURSDAY NIGHT...WITH THE RAINFALL ENDING FROM WEST TO EAST DURING THE DAY ON FRIDAY. AFTERNOON TEMPERATURES WILL BE IN THE 70S THROUGH MIDWEEK WITH SOME 60S OVER THE BIG COUNTRY ON THURSDAY AS THE COLD FRONT MOVES SOUTH THROUGH THE AREA. POST FRONTAL MORNING LOWS ON SUNDAY WILL RANGE FROM THE LOWER 30S TO THE MID 30S OVER MOST OF THE CWA...WARMING INTO THE UPPER 30S TO LOWER 40S BY MONDAY MORNING. MORNING LOWS BY WEDNESDAY AND THURSDAY WILL BE MOSTLY IN THE 50S AHEAD OF THE NEXT COLD FRONTAL PASSAGE. && .FIRE WEATHER... THE FORECAST WAS QUITE COMPLICATED GIVEN THE ARRIVAL OF A COLD FRONT THIS MORNING AND ANTICIPATED VERTICAL MIXING THIS AFTERNOON. THE FIRE WEATHER WATCH THAT WAS IN EFFECT FOR TODAY WILL BE UPGRADED TO A RED FLAG WARNING FOR CROCKETT COUNTY...BUT DROPPED FOR OTHER COUNTIES. RELATIVE HUMIDITY VALUES ARE FORECAST TO FALL TO LESS THAN 20 PERCENT EVERYWHERE...EXCLUDING MAYBE THE NORTHERN BIG COUNTRY. SINGLE DIGIT RH VALUES ARE EXPECTED WEST OF A ROBERT LEE TO SONORA LINE WITH DEWPOINTS FALLING TO LESS THAN 10 DEGREES. WIND SPEEDS SHOULD REMAIN RELATIVELY LIGHT THROUGH MIDDAY BUT ONCE WE HIT THE CRITICAL SURFACE TEMP /UPPER 70S/...VERTICAL MIXING SHOULD TAP INTO THE STRONGER WINDS ALOFT. WINDS AT 20FT ARE EXPECTED TO INCREASE TO NEAR 20 MPH IN CROCKETT COUNTY BUT ARE EXPECTED TO REMAIN CLOSER TO 15 MPH FARTHER EAST. WIND SPEEDS WILL BE A BIT LIGHTER THE FARTHER EAST YOU GO WITH AROUND 10 MPH BEING MOST COMMON OVER THE EASTERN BIG COUNTRY...HEARTLAND AND NORTHWEST HILL COUNTRY. WHAT ALL OF THIS MEANS...ELEVATED FIRE WEATHER CONDITIONS ACROSS THE BIG COUNTRY AND CONCHO VALLEY WITH CRITICAL FIRE WEATHER CONDITIONS IN CROCKETT COUNTY. WIND SPEEDS WILL DECREASE A BIT AROUND SUNSET BUT ARE EXPECTED TO INCREASE AGAIN AROUND 03Z AS A SECONDARY PUSH BEHIND THE INITIAL COLD FRONT MOVES ACROSS THE AREA. RELATIVE HUMIDITY VALUES SHOULD INCREASE TO ABOVE 20 PERCENT AFTER 01Z...ENDING THE THREAT FOR CRITICAL FIRE WEATHER CONDITIONS. ELEVATED FIRE WEATHER CONDITIONS WILL RETURN ON SUNDAY AND MONDAY AFTER A BRIEF REPRIEVE FOR SATURDAY. WE EXPECT SOUTH TO SOUTHWEST 20FT WINDS NEAR 15 MPH SUNDAY AND MONDAY WITH RELATIVE HUMIDITIES GENERALLY BETWEEN 15-25 PERCENT. JOHNSON && .PRELIMINARY POINT TEMPS/POPS... ABILENE 71 36 59 37 73 / 0 0 0 0 0 SAN ANGELO 78 37 60 33 73 / 0 0 0 0 0 JUNCTION 81 41 63 31 72 / 0 0 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM CST THIS EVENING FOR THE FOLLOWING ZONES: CROCKETT. && 15
Hazardous weather outlook, Mar 1, 6:52 PM CST, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 652 PM CST THU MAR 1 2012 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-030100- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 652 PM CST THU MAR 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY AFTERNOON...CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS THE CONCHO VALLEY AND NORTHERN EDWARDS PLATEAU. THE MAIN HAZARD WILL AGAIN BE FOR ANY FIRE TO SPREAD VERY QUICKLY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in Texas, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.